Thunderstorm Wind, Appling
- When
- June 4, 9:25 PM EST
- Where
- Appling County, 8 mi SE of Baxley
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.683, -82.250
Emergency manager reported trees and power lines were blown down along State Road 15 south of Baxley. Hail also fell at the same time, but the size was not reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Emergency manager reported trees and power lines were blown down along State Road 15 south of Baxley. Hail also fell at the same time, but the size was not reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 4, 8:40 PM EST, 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
940 PM EDT SUN JUN 4 2006
.SHORT TERM...ENUF DIFFERENTIAL POSITIVE VORTICITY ADVECTION ROUNDING
THE BASE OF THE E SEABOARD TROF...IN CONCERT WITH SLIGHTLY HIGHER
PRECIPITABLE WATER (PWAT)...TO PRODUCE CONTINUING TSTMS ACROSS OUR N
ZONES. 00Z PWAT VALUES AT KTLH WERE 0.63 WHILE VALUES WERE CLOSER TO 1.4
AT KFFC AND KCHS. AS A RESULT...MAY CONTINUE TO SEE CONVECTION FIRE
PAST MIDNIGHT IN THIS AREA. WILL KEEP LOW END SCATTERED POPS OVER N
ZONES THRU LATE TONIGHT...WHEN RUC SHOWS VORT ENERGY SHEARING OUT.
SOME OF THESE STORM MAY BE STRONG DUE TO THE PROXIMITY OF THE DRIER
AIR ALOFT TO THE S AND COLDER MID-LEVEL TEMPS TO THE N. WILL MENTION
THIS IN THE HWO.
&&
.MARINE...ONLY MINOR CHANGES EXPECTED.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM 1 PM TO 7 PM MON FOR THE FOLLOWING ZONES:
COLUMBIA...GILCHRIST...HAMILTON...AND SUWANNEE.
GA...NONE.
MARINE...NONE.
&&
CARROLL/PETERSON/MCALLISTERHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1005 PM EDT SUN JUN 4 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-051000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1005 PM EDT SUN JUN 4 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO ENHANCE SHOWER AND THUNDERSTORM...MAINLY NORTH OF A DOUGLAS TO SCREVEN LINE. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE WITH WIND GUSTS OVER 40 MPH AND SMALL HAIL IN THE STRONGEST STORMS. STORMS SHOULD BEGIN TO WEAKEN SHORTLY AFTER MIDNIGHT. PATCHY FOG IS EXPECTED TO DEVELOP LATE TONIGHT ACROSS THE AREA. VISIBILITIES MAY DROP BELOW A MILE IN A FEW AREAS BEFORE DAYBREAK...ESPECIALLY IN RECENT RAIN AREAS AND NEAR LOW SPOTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... WARM AND DRY CONDITIONS WILL CONTINUE IN THE SUWANNEE VALLEY ON MONDAY...INCREASING THE FIRE DANGER IN THAT AREA. A FEW THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON...PRIMARILY ACROSS THE COASTAL COUNTIES OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. ANY THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING HAIL... GUSTY WINDS...AND HEAVY RAIN. A FEW THUNDERSTORMS ARE ALSO POSSIBLE EACH AFTERNOON NEXT THURSDAY THROUGH SATURDAY...WITH THE BEST CHANCE OVER THE EASTERN COUNTIES OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 504 PM EDT SUN JUN 4 2006 FLZ040-042130- MARION- 504 PM EDT SUN JUN 4 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL AND EASTERN MARION COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 530 PM EDT... AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF LYNNE...MOVING SOUTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND LYNNE AND JUNIPER SPRINGS THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 920 PM EDT SUN JUN 4 2006 GAZ135-136-050200- APPLING-WAYNE- 920 PM EDT SUN JUN 4 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN WAYNE AND APPLING COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1000 PM EDT... AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM PINE GROVE TO SURRENCY...MOVING EAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND SURRENCY... BAXLEY AND ODUM THROUGH 1000 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1000 PM EDT SUN JUN 4 2006 GAZ135-136-050245- APPLING-WAYNE- 1000 PM EDT SUN JUN 4 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE AND APPLING COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1045 PM EDT... AT 1000 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES SOUTHWEST OF SURRENCY...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SURRENCY AND ODUM THROUGH 1045 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515414.